Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 102, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2006, 8:26 AM CDT for Brown County, Nicollet County, Watonwan County, Minnesota. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 8:26 AM CDT (13:26 UTC)
- Expired
- Jul 19, 2006, 9:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Brown County, MN, Nicollet County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:50 AM CDT | TSTM WND DMG | New Ulm, MN | TREE DOWN BLOCKING SHAG ROAD ALONG MINNESOTA RIVER. |
| Jul 19, 8:55 AM CDT | HAIL 0.75 | Butterfield, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -662 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 191328
SVRMPX
MNC015-103-165-191430-
/O.NEW.KMPX.SV.W.0102.060719T1326Z-060719T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
826 AM CDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 930 AM CDT
* AT 822 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES
NORTH OF SLEEPY EYE TO 14 MILES NORTHWEST OF BUTTERFIELD...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SLEEPY EYE...
BUTTERFIELD...
ST JAMES...
NEW ULM...
MADELIA...
LAT...LON 4444 9482 4426 9485 4416 9507 4410 9483
4388 9483 4387 9440 4445 9434
$$
RJN1 follow-up statement
000
WWUS53 KMPX 191402
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
857 AM CDT WED JUL 19 2006
MNC015-103-165-191430-
/O.CON.KMPX.SV.W.0102.000000T0000Z-060719T1430Z/
BROWN MN-NICOLLET MN-WATONWAN MN-
857 AM CDT WED JUL 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR WATONWAN...NICOLLET AND BROWN COUNTIES...
AT 850 AM...DIME SIZE HAIL WAS REPORTED AT BUTTERFIELD BY LAW
ENFORCEMENT.
AT 833 AM...DIME SIZE HAIL WAS REPORTED AT SPRINGFIELD BY A SPOTTER.
AT 854 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LAFAYETTE TO ST. JAMES.
OTHER LOCATIONS IN THE WARNING INCLUDE
MADELIA...NORSELAND...AND LEWISVILLE.
LAT...LON 4442 9476 4426 9485 4416 9484 4410 9483
4388 9488 4387 9440 4445 9434
$$
RJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:25 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 19, 4:25 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 AM CDT WED JUL 19 2006 .DISCUSSION... SHORT TERM FORECAST PROBLEMATIC AS COUPLE OF SCENARIOS COULD OCCUR CONVECTION-WISE. GFS HAS BEEN MOST CONSISTENT WITH QPF BULLS-EYE MOVING ACROSS CENTRAL MN INTO WRN WI THIS AFTERNOON AND EVENING. MCS DEVELOPMENT OVER NORTH/CENTRAL SODAK SHOULD MOVE INTO WEST CENTRAL/SOUTHWEST MN THIS MORNING WITH POTENTIAL OF LARGE HAIL WITH STEEP LAPSE RATES AND 850MB LIS LOWER TO MINUS 6 TO MINUS 8. THIS COMPLEX WILL MOVE EAST ACROSS CENTRAL MN THIS MORNING AND FIRST THOUGHTS ARE THAT IT WILL WEAKEN. BELIEVE REDEVELOPMENT OR INTENSIFICATION WILL TAKE HOLD OVER EASTERN MN INTO WESTERN WISCONSIN DURING THE AFTERNOON. THERE MAY WELL BE A OUTFLOW BOUNDARY THAT DROPS INTO SOUTH CENTRAL MN AND WILL STRENGTHEN WARM FRONTAL BOUNDARY SOMEWHERE ALONG THE MN/IOWA BORDER. THIS PLAYS OUT ON BOTH THE GFS AND NAM/WRF. AT ANY RATE...SEVERE PARAMETERS WILL BE THERE AND ANY FOCUS FOR TORNADO FORMATION WILL LAY WHERE THIS BOUNDARY SETS UP THIS AFTERNOON. SPC MODERATE RISK IS WARRANTED AT THIS TIME OVER PARTS OF EAST CENTRAL AND PERHAPS INTO SOUTH CENTRAL MN. 850 MB MOISTURE TRANSPORT VECTORS QUITE STRONG AND DO INCREASE OVER THE AREA MAINLY THIS AFTERNOON AND SHIFTS OFF TO THE SOUTHEAST OR SOUTH CENTRTAL MN INTO SOUTHWEST WI THIS EVENING. HIGH PWS WARRANT MENTION OF HEAVY RAIN POTENTIAL IN GRIDS AND HWO...BUT WILL HOLD OFF ON ANY WATCH AT THIS TIME. DAY SHIFT WILL HAVE TO MONITOR. FRONTAL BOUNDARY MOVES OUT OF THE CWA THROUGH ABOUT 09Z TONIGHT. EVENING COMMUTE MAY BE INTERESTING OVER EAST CENTRAL MN. DRYING WILL DEVELOP AFTER MIDNIGHT WITH HIGH PRESSURE SYSTEM BUILDING SOUTH. OUTSIDE CHANCE OF PRECIPITATION MOVING ACROSS SOUTHWEST MN FRIDAY. WILL LEAVE THIS IN FOR NOW. OTHERWISE...COOLER AND DRIER THROUGH THE REMAINDER OF THE PERIOD. LONGER TERM...SATURDAY THROUGH TUESDAY GFS ENSEMBLE NOT AVAILABLE FOR THIS TIME FRAME...BUT OPERATIONAL GFS INDICATES A SHORT WAVE IN THE NW FLOW GIVING A GLANCING BLOW TO MN/WI ON SATURDAY. HOWEVER...THIS APPEARS TO BE AN OUTLIER COMPARED TO NAM AT 84 HOURS AS WELL AS UKMET AND ECMWF. GFS...UK AND ECMWF ALL SHOW A BETTER SHORT WAVE SUNDAY NIGHT. THEREFORE WILL DROP MENTION OF THE SLGT CHC IN WISCONSIN ON SATURDAY...BUT ADD IT FOR SUNDAY NIGHT. AFTER THAT GOES BY... LOOKS LIKE UPPER RIDGE ENCROACHES A LITTLE MORE INTO THE REGION...SO WILL MAINTAIN THE DRY WX AND INDICATE TEMPS WARMING A BIT ACROSS A LARGER AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/TDK
Hazardous weather outlook, Jul 19, 4:54 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 454 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TODAY...EXITING SOUTH OF THE AREA DURING THE EVENING. THUNDERSTORMS MAY CONTAIN HAIL AS THEY MOVE ACROSS CENTRAL MINNESOTA DURING THE MORNING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ACROSS EAST CENTRAL INTO SOUTH CENTRAL MINNESOTA AND A PART OF WEST CENTRAL WISCONSIN. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POSSIBILITY OF A TORNADO OR TWO ACROSS MAINLY SOUTH CENTRAL MINNESOTA DURING THE AFTERNOON OR EARLY EVENING...AS THE FRONT EXITS THE AREA. LOCALLY HEAVY RAIN IS ALSO POSSIBLE ACROSS EAST CENTRAL MINNESOTA...INTO A PORTION OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF SOUTHERN MINNESOTA TODAY AND OVER SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING.
In the hours before
Local storm report, Jul 19, 7:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HAIL 5 W CLARKFIELD 44.79N 95.91W
07/19/2006 M0.88 INCH YELLOW MEDICINE MN TRAINED SPOTTER
HAILED FOR TWO MINUTES. HAIL MEASURED 7/8 INCH WIDE BY
1/2 INCH THICK.
&&
TDKLocal storm report, Jul 19, 8:06 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL 3 S CANBY 44.67N 96.27W
07/19/2006 M0.75 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
BVSSpecial weather statement, Jul 19, 8:25 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 825 AM CDT WED JUL 19 2006 MNZ059>062-066>069-076-191430- ANOKA-CARVER-HENNEPIN-LE SUEUR-MCLEOD-RAMSEY-SCOTT-SIBLEY-WRIGHT- 825 AM CDT WED JUL 19 2006 ...SIGNFICANT WEATHER ALERT FOR WRIGHT...ANOKA...HENNEPIN...RAMSEY... MCLEOD...CARVER...SCOTT...SIBLEY AND LE SUEUR COUNTIES UNTIL 930 AM CDT... AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRINCETON TO 10 MILES NORTHEAST OF HUTCHINSON...AND MOVING EAST AT 40 MPH. SMALL HAIL IS EXPECTED WITH THESE STORMS. PEOPLE IN THE PATH OF THESE STORMS SHOULD PREPARE FOR POSSIBLE WARNINGS. MTF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:55 AM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 50 min |
| Jul 19, 7:44 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 61 min |
| Jul 19, 9:29 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Dakota, Faribault, Freeborn, Goodhue, Le Sueur and 3 more | 61 min |
| Jul 19, 11:55 AM CDT | Severe Thunderstorm Warning | MPX | Brown | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.